Alert archive / Illinois / Areal Flood Advisories in 2011
Areal Flood Advisory 21, NWS Paducah, KY
NWS Paducah, KY issued this areal flood advisory at Apr 15, 2011, 5:35 PM CDT for Ballard County, Kentucky; Alexander County, Pulaski County, Illinois; Mississippi County, Scott County, Missouri. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2011, 5:35 PM CDT (22:35 UTC)
- Expired
- Apr 15, 2011, 8:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
Counties Alexander County, IL, Pulaski County, IL, Ballard County, KY, Mississippi County, MO, Scott County, MO
The radar
The Paducah radar (KPAH), 44 km from the middle of the area, began a volume at 22:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 10.6 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 41 J/kg
- Mixed-layer CIN
- -230 J/kg
- Mixed-layer LCL
- 565 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this areal flood advisory went out at Apr 15, 2:45 PM CDT, 2 hours 50 minutes earlier.
Area forecast discussion, Apr 15, 2:45 PM CDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 245 PM CDT FRI APR 15 2011 .DISCUSSION... MANY CHALLENGES WITH THIS FORECAST PACKAGE. FIRST ARE THE NEAR TERM PRECIP CHANCES. ISOLATED CONVECTION HAS BEGUN IN FAR WESTERN PORTIONS OF THE PAH FORECAST AREA...WITH ALL BUT FAR EASTERN PORTIONS OF THE FA IN A TORNADO WATCH. SHOWERS AND STORMS WILL CONTINUE TO DEVELOP AND MOVE ACROSS THE REGION THROUGH THE LATE AFTERNOON HOURS. BETWEEN ONGOING CONVECTION THIS EVENING...AND WRAP AROUND MOISTURE PRODUCING SHOWERS LATE TONIGHT INTO SATURDAY...KEPT LIKELY POPS EAST FOR THUNDERSTORMS TO CHANCE POPS WEST FOR FOR SHOWERS THIS EVENING. AFTER MIDNIGHT...WITH THE FRONT TO OUR EAST ANY PRECIP SHOULD JUST BE LINGERING SHOWERS. WENT WITH CHANCE POPS NORTHEAST TO SLIGHT CHANCE POPS SOUTHWEST LATE TONIGHT AND SATURDAY MORNING...WITH POPS TAPERING OFF FROM SOUTHWEST TO NORTHEAST SATURDAY AFTERNOON. THERE WILL BE A BREAK IN THE PRECIPITATION CHANCES SATURDAY NIGHT INTO SUNDAY AS HIGH PRESSURE BUILDS ACROSS THE GULF COAST STATES. CONDITIONS WILL REMAIN COOL INTO SATURDAY NIGHT...BUT AS THE HIGH MOVES SOUTHEAST OF OUR AREA...A RETURN OF SOUTHERLY WINDS AND SUNSHINE WILL PROVIDE A NICE WARM UP ON SUNDAY. A WARM FRONT WILL LIFT NORTH OF OUR REGION ON SUNDAY...AND IT WILL LINGER NORTH OF THE PAH FA FOR THE EARLY PART OF THE WORK WEEK. THE FRONT WILL BE THE FOCUS FOR SHOWER AND THUNDERSTORM DEVELOPMENT...BUT WHERE THE SHOWERS AND STORMS WILL DEVELOP IS THE QUESTION. THE LAST COUPLE OF RUNS OF BOTH THE GFS AND ECMWF HAVE BEEN ALL OVER THE PLACE...AND FOR NOW KEPT SUNDAY NIGHT AND MONDAY DRY...WITH SLIGHT TO LOW CHANCE POPS MONDAY NIGHT INTO TUESDAY. THE 12Z RUNS OF THE GFS AND ECMWF DO HAVE VERY GOOD AGREEMENT FOR TUESDAY NIGHT...SHOWING LOW PRESSURE MOVING INTO THE GREAT LAKES REGION DRAGGING A COLD FRONT THROUGH THE FA. INCLUDED HIGH CHANCE POPS FOR TUESDAY NIGHT ACROSS THE ENTIRE AREA. AFTER THE FRONT PASSES...THE MODELS AGAIN DIVERGE...SO AT THIS TIME CHOSE TO KEEP CHANCE POPS THROUGH THE END OF THE FORECAST PERIOD UNTIL A CLEARER PICTURE EMERGES. IN THE NEAR TERM...LEANED MORE TOWARD THE SLIGHTLY WARMER MAV GUIDANCE FOR TONIGHT THROUGH SUNDAY...AND TOWARD THE COOLER MAV TEMPS FOR SUNDAY NIGHT. IN THE EXTENDED...OVERALL STAYED WITHIN A FEW DEGREES OF THE LATEST MEX GUIDANCE. && .AVIATION... STRATO-CU AND MVFR CIGS COVERED MUCH OF SOUTHEAST MISSOURI WITH HIGH LEVEL CLOUDS DEPARTING EAST OF THE MISSISSIPPI. KEPT CB/S FOR CONVECTIVE MENTION GIVEN UNCERTAINTY WITH RESPECT TO COVERAGE. WINDS WILL STAY SOUTH/SOUTHEAST THIS AFTERNOON...WITH GUSTS OVER 20 KTS CONTINUING. WINDS WILL VEER THIS EVENING WITH FRONTAL PASSAGE TO SOUTHWEST. OVERNIGHT...PROBABILITY FOR MVFR CIGS WILL INCREASE ESPECIALLY AFTER MIDNIGHT. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. &&
Hazardous weather outlook, Apr 15, 3:33 AM CDT, 14 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 333 AM CDT FRI APR 15 2011 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-160845- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 333 AM CDT FRI APR 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE FORECAST TODAY...SOME OF WHICH MAY BE SEVERE. CONVECTION SHOULD BE ONGOING IN THE MORNING...MOVING NORTHEAST ACROSS THE EVANSVILLE TRI STATE AND PENNYRILE REGIONS. ADDITIONAL DEVELOPMENT IS LIKELY IN THE WAKE OF THE MORNING CONVECTION... FROM LATE MORNING INTO THE AFTERNOON HOURS. STORMS WITH ROUND TWO COULD TAKE ON SUPERCELL CHARACTERISTICS...ESPECIALLY OVER SOUTHEAST MISSOURI...WESTERN KENTUCKY AND THE SOUTHERN TIP OF ILLINOIS. HAZARDS WILL INCLUDE LARGE HAIL...DAMAGING WINDS AND POSSIBLY TORNADOES. THE ALERT LEVEL WILL LARGELY DEPEND ON HOW UNSTABLE THE ATMOSPHERE CAN BECOME THROUGH THE DAY...AND IF UPPER LEVEL JET STREAM WINDS CAN LINE UP WITH THE AXIS OF DESTABILIZATION. STORM MOTION SHOULD BE NORTHEAST FROM 40 TO 50 MPH. LOCALLY HEAVY RAIN WILL ALSO BE A CONCERN TODAY. RAINFALL EARLIER THIS WEEK HAS GROUND CONDITIONS SATURATED IN SOME AREAS. THIS SYSTEM IS FORECAST TO BRING TO THE REGION 1 TO 1 1/2 INCHES OF RAINFALL...WHICH COULD CAUSE URBAN AND SMALL STREAM FLOOD CONCERNS ONCE AGAIN. FLOODING IS AGAIN OCCURRING ON MANY AREA RIVERS. PLEASE REFER TO THE FLOOD WARNINGS FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NEXT WEEK...IT APPEARS THE WEATHER PATTERN WILL SET UP IN A MANNER FAVORABLE FOR PERIODS OF HEAVY RAIN. GIVEN THE VARIABILITY IN THE MODEL DATA...IT IS TOO SOON TO TELL WITH MUCH CONFIDENCE WHERE EXACTLY THE AXIS WILL SET UP. HOWEVER THE EFFECTS SHOULD BE FELT ACROSS PORTIONS OF BOTH THE MID MISSISSIPPI AND LOWER OHIO VALLEY REGIONS. FLOODING IS EXPECTED TO CONTINUE ON MANY AREA RIVERS. PLEASE REFER TO THE FLOOD WARNINGS FOR ADDITIONAL INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY...ESPECIALLY THIS AFTERNOON. JP
In the hours before
Local storm report, Apr 15, 5:25 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
525 PM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0524 PM TSTM WND GST 5 E DU QUOIN 38.00N 89.14W
04/15/2011 M64 MPH FRANKLIN IL EMERGENCY MNGR
PEA SIZE HAIL REPORTED WITH THE STORM. LOCATION IS NEAR
THE INTERSECTION OF HWYS 152 AND 157.
&&
SMITTYLocal storm report, Apr 15, 5:28 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PADUCAH KY
528 PM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0524 PM TSTM WND GST 5 W DU QUOIN 38.00N 89.33W
04/15/2011 M64.00 MPH PERRY IL EMERGENCY MNGR
PEA SIZE HAIL REPORTED WITH THE STORM. LOCATION IS NEAR
THE INTERSECTION OF HWYS 152 AND 157.
&&
SMITTYLocal storm report, Apr 15, 5:31 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
531 PM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0528 PM HAIL MOUND CITY 37.09N 89.16W
04/15/2011 E1.00 INCH PULASKI IL EMERGENCY MNGR
ALSO HAD DIME SIZE HAIL WEST SIDE OF MOUNDS
&&
RSTLocal storm report, Apr 15, 5:33 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
533 PM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 PM HAIL MERMET 37.27N 88.85W
04/15/2011 E1.00 INCH MASSAC IL EMERGENCY MNGR
&&
RSTLocal storm report, Apr 15, 5:34 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
534 PM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0447 PM TORNADO KELSO 37.19N 89.55W
04/15/2011 SCOTT MO EMERGENCY MNGR
...POSSIBLE TOUCHDOWN...REPORTED BY OFF-DUTY POLICE
OFFICER.
&&
SMITTYLocal storm report, Apr 15, 5:35 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
535 PM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND GST 5 SE THEBES 37.16N 89.39W
04/15/2011 M6 MPH ALEXANDER IL TRAINED SPOTTER
THINGS BLOWN OVER IN YARDS. DOWNED TREE LIMBS.
&&
SMITTYThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 4:58 PM CDT | Severe Thunderstorm Warning | PAH | Ballard, Carlisle, McCracken | 32 min |
| Apr 15, 5:06 PM CDT | Severe Thunderstorm Warning | PAH | Ballard, Carlisle, Graves, Hickman, McCracken | 24 min |
| Apr 15, 5:27 PM CDT | Severe Thunderstorm Warning | PAH | McCracken | 13 min |
| Apr 15, 5:34 PM CDT | Severe Thunderstorm Warning | PAH | Carlisle, Graves, Hickman | 26 min |
| Apr 15, 5:48 PM CDT | Severe Thunderstorm Warning | PAH | Ballard, Carlisle, McCracken | 27 min |
| Apr 15, 6:24 PM CDT | Severe Thunderstorm Warning | PAH | Ballard, Carlisle, Graves, Livingston, McCracken | 21 min |
| Apr 15, 6:45 PM CDT | Severe Thunderstorm Warning | PAH | Ballard, Livingston, McCracken, Marshall | 30 min |
| Apr 15, 6:50 PM CDT | Severe Thunderstorm Warning | PAH | Calloway, Graves, Hickman, Marshall | 25 min |
| Apr 15, 4:45 PM CDT | Severe Thunderstorm Warning | PAH | Jackson | 30 min |
| Apr 15, 4:47 PM CDT | Tornado Warning | PAH | Alexander | 19 min |
| Apr 15, 4:52 PM CDT | Severe Thunderstorm Warning | PAH | Alexander, Union | 23 min |
| Apr 15, 5:01 PM CDT | Tornado Warning | PAH | Jackson | 29 min |
| Apr 15, 5:12 PM CDT | Severe Thunderstorm Warning | PAH | Alexander, Pulaski | 33 min |
| Apr 15, 5:17 PM CDT | Severe Thunderstorm Warning | PAH | Alexander, Jackson, Union | 28 min |
| Apr 15, 5:20 PM CDT | Severe Thunderstorm Warning | PAH | Franklin, Jackson, Jefferson, Perry, Williamson | 25 min |
| Apr 15, 5:21 PM CDT | Severe Thunderstorm Warning | PAH | Johnson, Massac, Pope | 24 min |
| Apr 15, 5:30 PM CDT | Severe Thunderstorm Warning | PAH | Johnson, Pulaski, Union | 30 min |
| Apr 15, 5:40 PM CDT | Severe Thunderstorm Warning | PAH | Franklin, Jackson, Jefferson, Perry, Saline, Williamson | 50 min |
| Apr 15, 6:02 PM CDT | Severe Thunderstorm Warning | PAH | Hamilton, Wayne, White | 43 min |
| Apr 15, 6:17 PM CDT | Severe Thunderstorm Warning | PAH | Johnson, Massac, Pope | 28 min |
| Apr 15, 6:26 PM CDT | Severe Thunderstorm Warning | PAH | Gallatin, Saline, Williamson | 34 min |
| Apr 15, 3:43 PM CDT | Severe Thunderstorm Warning | PAH | Wayne | 17 min |
| Apr 15, 4:16 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Cape Girardeau | 29 min |
| Apr 15, 4:25 PM CDT | Severe Thunderstorm Warning | PAH | Cape Girardeau, Perry | 35 min |
| Apr 15, 4:26 PM CDT | Severe Thunderstorm Warning | PAH | Stoddard | 34 min |
| Apr 15, 4:28 PM CDT | Severe Thunderstorm Warning | PAH | Cape Girardeau, Scott | 32 min |
| Apr 15, 5:07 PM CDT | Areal Flood Advisory | PAH | Cape Girardeau | 3 hr |
Nearby
Areal Flood Advisories in Illinois, 2011Areal Flood Advisories in Missouri, 2011Areal Flood Advisories in Kentucky, 2011Every areal flood advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.